Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 47, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 22, 2017, 8:19 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2017, 8:19 AM EDT (12:19 UTC)
- Expired
- May 22, 2017, 4:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
177 WHUS71 KCLE 221219 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 819 AM EDT MON MAY 22 2017 LEZ146>149-222000- /O.NEW.KCLE.SC.Y.0047.170522T1219Z-170522T2000Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 819 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 22, 7:15 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 22, 7:15 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 715 AM EDT Mon May 22 2017 .SYNOPSIS... Low pressure located north of Lake Superior will continue to move slowly east across Canada today. A cold front from this low will push well east of the area this morning. High pressure will cross the Ohio Valley later today and move to the east coast on Tuesday. The next storm system to impact the area will slowly move from the Mississippi Valley across the Great Lakes Wednesday into Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The surface cold front is about to the PA border and should be east of the area by daybreak. Still a few showers over NW PA and near KCAK. These should also continue off to the east. May leave a small mention in early today to account for this activity but should be able to get rid of it at the 6 am update. After that much drier air is expected over the region today. Any remaining low clouds should scour out this morning. Will have to watch the high clouds moving up the OH Valley but will try for mostly sunny or partly cloudy most locations today. Guidance temps seem reasonable. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... The period will start out quiet as a high pressure will remain in control through Tuesday. The new guidance is a little slower with the progression of the main features during the period. All of the new 00z models show deepening low pressure over the lower Ohio Valley at daybreak Wednesday. Tracks differ slightly but all of the guidance eventually tracks this low across western Ohio Wednesday night and across Lake Erie on Thursday. Have slowed down the onset of rain in the forecast based on this scenario. Most of the area should end up dry Tuesday night with rain chances not really increasing till Wednesday when the low begins to approach. Most locations should expect a good 6 to 12 hour period of fairly steady rain followed by a period of showery weather. Greatest precip chances will occur Wednesday evening. Showers are likely Thursday and Thursday evening in the cold air advection behind the low. It will take till the end of the period for most of the area to dry out. Highs both Tuesday and Wednesday will get within a couple degrees of normal highs which are now in the lower 70s. Thursday will be a cool gray day. Have ended up using a blend of guidance for temps. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Active long term period with precip chance through the weekend and seasonable temperatures. Brief ridging will build across the area on Friday as upper low departs the area to the east. Some lingering showers possible on the backside of the low, especially east, but nothing more than slight chance worthy at this point. A series of shortwave will then move east across the southern Great Lakes and Ohio valley Friday night through Sunday, with a warm front lifting north through the area Saturday night into Sunday as a surface low deepens and moves into the Great Lakes. Subtle model differences and being 5 plus days out only lends enough confidence for several periods of chance pops at this time. Went with 30-40 pops Saturday and Saturday night, with 40-50 pops Sunday with better frontal forcing. Temperatures will be in the upper 60s to low 70s Friday, with mid 70s expected Saturday and Sunday. && .AVIATION /12Z Monday THROUGH Friday/... Some post frontal MVFR ceilings are expected briefly at the onset of the TAF period from KCLE to KCAK and mainly points eastward. Otherwise, clearing skies expected through the day as high pressure builds across the Ohio valley. Winds may gust out of the west up to 20 kts for a period this morning through the afternoon, becoming less than 10 kts and southerly by the end of the period. OUTLOOK...Non-VFR possible Tuesday night through Thursday in showers and TSRA. && .MARINE... Cold front has moved through most of Lake Erie early this morning, with westerly winds from the western basin east through about Erie. West southwest flow will increase across the lake through the day in the 15-20 knot range before tapering off late this afternoon into this evening from west to east. Winds will become southerly 10 knots or less tonight becoming easterly Tuesday as low pressure pulls northeast away from the Great Lakes and high pressure moves quickly east across the region. Flow will be 10 knots or less through Tuesday night, but will increase a bit out of the north Wednesday and low pressure deepens and moves north across the lake by Wednesday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...Kubina SHORT TERM...Kubina LONG TERM...Greenawalt AVIATION...Greenawalt MARINE...Greenawalt
Hazardous weather outlook, May 22, 3:55 AM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 355 AM EDT Mon May 22 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-230800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 355 AM EDT Mon May 22 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:03 PM EDT | Special Weather Statement | CLE | Knox | 42 min |
| May 22, 9:01 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake | 11 hr |
| May 22, 5:23 PM EDT | Small Craft Advisory | CLE | 4 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.